MAUDE Adverse Event Report: ZOLL CIRCULATION AUTOPULSE® RESUSCITATION MODEL 100; CARDIAC CHEST COMPRESSOR

ZOLL CIRCULATION AUTOPULSE® RESUSCITATION MODEL 100; CARDIAC CHEST COMPRESSOR
Model Number MODEL 100
Medical Device Problem Code Visual Prompts will not Clear (2281)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer's reported complaint of autopulse displayed user advisory (ua) 45 (driveshaft not at "home" position after power-on/restart) error messages was confirmed during initial functional testing and archive data review.To remedy the issue, the driveshaft was rotated back to home position.The likely root cause of the issue was due to user error.Per the autopulse user guide instruction, to clear (ua) 45, the operator needs to pull up the lifeband until the chest bands are fully extended.This action will move the driveshaft to its home position.The user advisory will persist until the driveshaft is returned to its home position.During functional testing, user advisory (ua) 45 displayed upon powered on the device, thus confirming the reported complaint.The encoder drive shaft position was not within the normally acceptable range.As part of routine service during testing, the platform was examined and unrelated to the reported complaint, encoder cover was observed damaged and encoder drive shaft does not rotate smoothly, exhibits binding and resistance.The sticky clutch plate was deburred and encoder cover was replaced to remedy the issue.Autopulse platform is a reusable device and was manufactured in 2006.Therefore, this type of physical damage found during visual inspection is characteristic of normal wear and tear for the life of the device.The device has exceeded its expected service life of 5 years.Review of the archive data indicated user advisory (ua) 45 error messages were recorded on the reported event date.The autopulse was subjected to the run-in test using the 95% patient large resuscitation test fixture (lrtf) with good known test batteries until discharged without any fault or error.Historical complaints were reviewed for service information related to the reported complaint and there were two similar complaints reported for autopulse platform sn (b)(4).Ccr (b)(4) reported on (b)(6) 2013, and ccr (b)(4), reported on (b)(6) 2016.The driveshaft was moved to the home position to remedy the issue for both of these complaints.
 
Event or Problem Description
As reported, the autopulse platform (sn (b)(4)) displayed a user advisory - ua 45 (driveshaft not at "home" position after power-on/restart) error message on the screen panel.No known impact or consequence to the patient.No additional information provided.

Brand Name
AUTOPULSE® RESUSCITATION MODEL 100
Common Device Name
CARDIAC CHEST COMPRESSOR
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key7886760
Report Number3010617000-2018-00949
Device Sequence Number19345221
Product Code DRM
UDI-Device Identifier00849111000116
UDI-Public00849111000116
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K112998
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMODEL 100
Device Catalogue Number8700-0700-02
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2018
Initial Report FDA Received Date09/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1